MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0700
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Operator of device - unknown.Occupation - other; quality tech.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.This report is number 1 of 2 mdrs filed for the same event (reference 3005739886-2020-00022 / 00023).
 
Event or Problem Description
Notification received from the quality tech indicates that the polyaxial driver (39-sp-0700) was returned with a broken tip.Attempts to obtain specific information regarding how the tip broke have been unsuccessful.No patient or procedure issues have been reported at this time.
 
Additional Manufacturer Narrative
A1 patient identifier - incorrect number filed on initial report.Corrected to be 1421 this report is number 1 of 2 mdrs filed for the same event (reference 3005739886-2020-00022-1 / 00023-1).
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 unique device identifier - corrected h3 device evaluation - the polyaxial driver (39-sp-0700) was visually examined with the aid of a 5x loop.The polyaxial driver's tip is sheared off with the break being normal to the drivers longitudinal axis.The cause for the failure can not be ascertained from the complaint as no details were provided and since the device likely saw many uses over the course of several years.Potential causes are likely related to difficulty in trying to seat screws or trying to redirect screws, but failures may or may not also be related to damage being imparted during prior use.No recommended corrective actions are being made for the 39-sp-0700 lot of parts since these parts have been in use since 2014, the cause does not appear to be manufacturing related, this design has subsequently been replaced by a new design, and the cause for the failure remains unknown.This report is number 1 of 2 mdrs filed for the same event (reference 00023-2).
 
Event or Problem Description

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key10488596
Report Number3005739886-2020-00022
Device Sequence Number3203892
Product Code HXX
UDI-Device Identifier00840019928731
UDI-Public00840019928731
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number39-SP-0700
Device Catalogue Number39-SP-0700
Device Lot Number3144MMR-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer08/10/2020
08/10/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/03/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1